Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 31, 2019, 3:30 AM EDT for 21 counties in Georgia. It took effect at Apr 1, 2019, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2019, 3:30 AM EDT (07:30 UTC)
- In effect from
- Apr 1, 2019, 3:00 AM EDT
- Expired
- Apr 1, 2019, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 21 counties
Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS72 KFFC 310730 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 330 AM EDT Sun Mar 31 2019 GAZ001>009-011>016-019>021-030-031-041-010000- /O.NEW.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 330 AM EDT Sun Mar 31 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 3 AM to 10 AM EDT Monday. * TEMPERATURES...Upper 20s to around freezing. * TIMING...Late Sunday night into Monday morning * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
4 follow-up statements
756 WWUS72 KFFC 311912 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 312 PM EDT Sun Mar 31 2019 GAZ001>009-011>016-019>021-030-031-041-010900- /O.CON.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 312 PM EDT Sun Mar 31 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY... * TEMPERATURES...Upper 20s to around freezing. * TIMING...Late Sunday night into Monday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
992 WWUS72 KFFC 010235 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1035 PM EDT Sun Mar 31 2019 GAZ001>009-011>016-019>021-030-031-041-011045- /O.CON.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 1035 PM EDT Sun Mar 31 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY... * TEMPERATURES...Upper 20s to lower 30s. * TIMING...Late tonight into Monday morning. * IMPACTS...Several hours at these temperatures could kill or damage budding and blooming plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can damage or kill crops and other sensitive vegetation. && $$
086 WWUS72 KFFC 010659 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 259 AM EDT Mon Apr 1 2019 GAZ001>009-011>016-019>021-030-031-041-011400- /O.CON.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 259 AM EDT Mon Apr 1 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...As low as 28. * TIMING...Late tonight into Monday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can damage or kill crops and other sensitive vegetation. && $$
501 WWUS72 KFFC 011355 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 955 AM EDT Mon Apr 1 2019 GAZ001>009-011>016-019>021-030-031-041-011500- /O.EXP.KFFC.FZ.W.0009.000000T0000Z-190401T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 955 AM EDT Mon Apr 1 2019 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures have risen above freezing within the Warning area, therefore, the Freeze Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 31, 1:41 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 31, 1:41 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 141 AM EDT Sun Mar 31 2019 .PREV DISCUSSION... /Issued 732 PM EDT Sat Mar 30 2019/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 335 PM EDT Sat Mar 30 2019/ SHORT TERM /Tonight through Sunday Night/... Front on track to come through the forecast area overnight with accompanying short wave. There is a marginal risk into the extreme northwest corner from about Rome to Dalton...with general thunder near Atlanta to Blairsville. A narrow strip of enhanced CAPE crosses the forecast area overnight so have kept a mention of slight chance of thunder all across the forecast area into central GA tomorrow morning. The front looks like it may stall briefly across central tomorrow. Showers should clear central GA by late afternoon Sunday with Sunday night dry and cold. A freeze warning may be needed for Sunday night across the north...however will let the next shift take another look after the frontal passage and showers and thunderstorms go through. Expect some gusty winds late tonight and into Sunday. Borderline for Wind ADvisory at this time. 41 LONG TERM /Monday through Saturday/... The long term portion of the forecast picks up on Monday with a lingering front just to the south of the CWA, prompting slight chance pops across the far south with mostly dry conditions elsewhere. Below average highs and lows will continue Monday with highs generally in the 50s across much of the area. A wave moving along the front will bring likely pops to mainly the southern portions of the area early Tuesday before developing into a surface low near the GA/SC coast later on Tuesday. Current trends in the models are keeping the moisture further south of the area. As such, the northward extent of the pops was decreased so that there is mainly just slight chance pops left across north Georgia for Tuesday morning. Little instability has been noted at this system so still no mention of thunder on Tuesday. With models keeping the better moisture and rainfall further south of the area, rainfall amounts have decreased from the previous forecast and are now less than half an inch across the southern tier. After this system passes, clearing begins later on Tuesday and high pressure will keep the area dry through at least much of Thursday. The next frontal system approaches the area late Thursday into Friday, increasing chances for showers and thunderstorms. Overall, temperatures will be on a warming trend through the extended with highs in the 70s and 80s expected towards the end of the work week. Reaves Previous... LONG TERM /Sunday Night through Friday/... /issued 338 AM EDT Sat Mar 30 2019/ The cold front that swept through the area Sunday will reside in north Florida by Monday with cool and dry conditions prevailing for the majority of the area. The exception will be the far southern tier where shower chances will persist Monday closer to the lingering front. Temperatures behind the cold front will run well below normal. Monday morning lows below freezing are likely for portions of far north Georgia, and highs of 10 to 15 degrees below normal are likely Monday afternoon across the area. In response to an upper shortwave rapidly approaching from the Southern Plains, a surface low will develop along the lingering front by Tuesday morning. In a reversal from last night's more northerly trends, models have now come into better agreement on a more southerly solution for the development of the surface low. The 00z ECMWF and GFS both now develop the low off the Georgia/South Carolina coast and rapidly move it well offshore. Given these trends, lowered PoPs across the northern half of the CWA for Monday night into Tuesday with likely PoPs relegated to the southeastern zones. If models continue to favor this more southerly trend, then PoPs and QPF potential across the northern half of the CWA would likely be trimmed further. As the low exits eastward, showers will quickly end from west to east through the day Tuesday. Surface high pressure and upper ridging then build in on Wednesday with temperatures responding in turn. Widespread 70s under sunny skies can be expected Wednesday. The center of the surface high will shift into the Atlantic by Thursday, bringing a return to southerly flow. Most of Thursday currently appears dry before the next front brings a rapid increase in shower and thunderstorm chances Thursday night into Friday. RW && .AVIATION... 06Z Update... Cold front is approaching ATL area sites at this time with showers noted along and just behind the front. These showers will affect TAF sites this morning, largely ending by 12-13z at ATL/AHN sites. While coverage will further decrease as the front pushes southeastward, scattered showers will likely still affect CSG/MCN sites later this morning. MVFR cigs will push in behind the front through the morning hours but are forecast to quickly improve to VFR after sunrise Sunday morning as drier air filters in. Winds will shift to northwest behind the front sustained around 15 kts with gusts in the 25kt range through the day before gradually slackening overnight. //ATL Confidence...06Z Update... Medium confidence on cig trends through the morning. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 63 36 58 37 / 30 0 0 20 Atlanta 57 38 58 40 / 20 0 0 20 Blairsville 52 28 54 34 / 20 0 0 10 Cartersville 55 33 58 38 / 20 0 0 20 Columbus 62 41 62 41 / 40 10 5 50 Gainesville 58 35 55 38 / 20 0 0 20 Macon 64 41 60 39 / 30 5 5 50 Rome 55 33 58 38 / 10 0 0 20 Peachtree City 59 36 59 39 / 40 5 0 30 Vidalia 73 47 59 43 / 20 10 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Mar 30, 4:00 AM EDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Sat Mar 30 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible tonight in north Georgia as a cold front approaches. These thunderstorms are expected to remain sub-severe with occasional lightning and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.